MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH
Catalog Number 1201015
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 11/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per medical records review, about few days post implant of phasix st mesh, patient was diagnosed with hematoma, bleeding thereby underwent repair with mesh removal.The instructions-for-use supplied with the device list hematoma as a possible complication.Review of manufacturing records confirms product was manufactured to specification.Note, the manufacturing date (15-feb-2018) is considered to be a best estimate.This emdr represents the phasix st mesh (device #2).An additional supplemental emdr was submitted to represent the ventralex st mesh (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided by patient¿s attorney and review of patient medical records: (b)(6) 2015 - patient was diagnosed with umbilical hernia thereby underwent open repair with the implant of ventralex st mesh (device #1).Per operative notes, ¿the hernia sac was freed up from surrounding tissues and completely reduced.There was a hernia defect in the fascia.A ventralex st mesh (device #1) was placed in the abdominal cavity and tacked to the anterior abdominal wall using sutures.¿ (b)(6) 2018 - patient was diagnosed with recurrent umbilical hernia thereby underwent open repair with the removal of ventralex st mesh (device #1).Per operative notes, ¿the previous hernia repair was identified.The ventralex st mesh (device #1) appeared to be contracted and became pulled up into the hernia defect resulting in recurrence.The ventralex st mesh (device #1) was removed, and defect was closed with suture.¿ (b)(6) 2018 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair with the implant of phasix st mesh (device #2).Per operative notes, ¿patient was noted to have a fair amount of scarring around the previous hernia repair.The area of chronic drainage from the umbilicus was noted to be some suture material which was consistent with a suture granuloma.There was a recurrent hernia around the suture granuloma and the umbilicus was excised along with the underlying hernia sac.A segment of omentum involved in the hernia defect was dissected out and reduced back into the abdominal cavity.A piece of phasix st mesh (device #2) was placed into the abdomen and secured in an underlay fashion using suture.¿ (b)(6) 2018 - patient was diagnosed with hemoperitoneum thereby underwent open repair with the removal of phasix st mesh (device #2).Per operative notes, ¿the underlying phasix st mesh (device #2) was removed.In abdominal cavity, a large amount of hematoma was evacuated.The omentum was dissected from previous hernia sac appeared to be hemorrhagic was excised.¿ attorney alleges that the patient had mesh shrinkage, pain, hernia recurrence, infection and emotional injuries.It was also alleged that the patient had mesh appeared to have contracted having internal bleeding.

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21455749
Report Number1213643-2025-090104
Device Sequence Number7913968
Product Code OWT
UDI-Device Identifier00801741095344
UDI-Public(01)00801741095344(17)200328(10)HUCP2371
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2020
Device Catalogue Number1201015
Device Lot NumberHUCP2371
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2025
Initial Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient SexFemale